Alert archive / California / Wind Advisories in 2025

Wind Advisory 21, NWS Hanford, CA

March 26, 2025Kern County, California

NWS Hanford, CA issued this wind advisory at Mar 26, 2025, 11:55 AM PDT for Kern County, California. It took effect at Mar 27, 2025, 11:00 AM PDT. It was in force for 47 hr.

The area

The counties it named.

The facts

Issued
Mar 26, 2025, 11:55 AM PDT (18:55 UTC)
In effect from
Mar 27, 2025, 11:00 AM PDT
Expired
Mar 29, 2025, 10:09 AM PDT
In force
47 hr
Issued by
NWS Hanford, CA

County Kern County, CA

The radar

The Edwards AFB radar (KEYX), 110 km from the middle of the area, began a volume at 18:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Vandenberg AFB, CA (KVBG), launched 12:00Z, 6.9 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Vandenberg AFB, CA at 12:00Z on 2025-03-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Vandenberg AFB, CA at 12:00Z on 2025-03-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
605 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

560 
WWUS76 KHNX 261855
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
1155 AM PDT Wed Mar 26 2025

CAZ338-270300-
/O.NEW.KHNX.WI.Y.0021.250327T1800Z-250330T0000Z/
Mojave Desert Slopes-
Including the cities of Mojave
1155 AM PDT Wed Mar 26 2025

...WIND ADVISORY IN EFFECT FROM 11 AM THURSDAY TO 5 PM PDT 
SATURDAY...

* WHAT...West winds 30 to 40 mph with gusts up to 60 mph expected.

* WHERE...Mojave Desert Slopes.

* WHEN...From 11 AM Thursday to 5 PM PDT Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

EW
9 follow-up statements
444 
WWUS76 KHNX 270251
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
751 PM PDT Wed Mar 26 2025

CAZ338-271100-
/O.CON.KHNX.WI.Y.0021.250327T1800Z-250330T0000Z/
Mojave Desert Slopes-
Including the cities of Mojave
751 PM PDT Wed Mar 26 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THURSDAY TO 5 PM PDT 
SATURDAY...

* WHAT...West winds 30 to 40 mph with gusts up to 60 mph expected.

* WHERE...Mojave Desert Slopes.

* WHEN...From 11 AM Thursday to 5 PM PDT Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

JPK
170 
WWUS76 KHNX 270933
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
233 AM PDT Thu Mar 27 2025

CAZ338-271800-
/O.CON.KHNX.WI.Y.0021.250327T1800Z-250330T0000Z/
Mojave Desert Slopes-
Including the cities of Mojave
233 AM PDT Thu Mar 27 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM 
PDT SATURDAY...

* WHAT...West winds 25 to 35 mph with gusts around 55 mph expected.

* WHERE...Mojave Desert Slopes.

* WHEN...From 11 AM this morning to 5 PM PDT Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

BSO
197 
WWUS76 KHNX 271748
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
1048 AM PDT Thu Mar 27 2025

CAZ338-280200-
/O.CON.KHNX.WI.Y.0021.250327T1800Z-250330T0000Z/
Mojave Desert Slopes-
Including the cities of Mojave
1048 AM PDT Thu Mar 27 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT SATURDAY...

* WHAT...West winds 30 to 40 mph with gusts up to 60 mph expected.

* WHERE...Mojave Desert Slopes.

* WHEN...Until 5 PM PDT Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

SM
500 
WWUS76 KHNX 280155
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
655 PM PDT Thu Mar 27 2025

CAZ338-281000-
/O.CON.KHNX.WI.Y.0021.000000T0000Z-250330T0000Z/
Mojave Desert Slopes-
Including the cities of Mojave
655 PM PDT Thu Mar 27 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT SATURDAY...

* WHAT...West winds 30 to 40 mph with gusts up to 60 mph.

* WHERE...Mojave Desert Slopes.

* WHEN...Until 5 PM PDT Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

JPK
754 
WWUS76 KHNX 280952
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
252 AM PDT Fri Mar 28 2025

CAZ338-281800-
/O.CON.KHNX.WI.Y.0021.000000T0000Z-250330T0000Z/
Mojave Desert Slopes-
Including the cities of Mojave
252 AM PDT Fri Mar 28 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT SATURDAY...

* WHAT...West winds 30 to 40 mph with gusts up to 60 mph.

* WHERE...Mojave Desert Slopes.

* WHEN...Until 5 PM PDT Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

DH
123 
WWUS76 KHNX 281708
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
1008 AM PDT Fri Mar 28 2025

CAZ338-290215-
/O.CON.KHNX.WI.Y.0021.000000T0000Z-250330T0000Z/
Mojave Desert Slopes-
Including the cities of Mojave
1008 AM PDT Fri Mar 28 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT SATURDAY...

* WHAT...West winds 30 to 40 mph with gusts up to 60 mph.

* WHERE...Mojave Desert Slopes.

* WHEN...Until 5 PM PDT Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

JM
512 
WWUS76 KHNX 290149
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
649 PM PDT Fri Mar 28 2025

CAZ338-291000-
/O.CON.KHNX.WI.Y.0021.000000T0000Z-250330T0000Z/
Mojave Desert Slopes-
Including the cities of Mojave
649 PM PDT Fri Mar 28 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT SATURDAY...

* WHAT...West winds 25 to 35 mph with gusts around 55 mph expected.

* WHERE...Mojave Desert Slopes.

* WHEN...Until 5 PM PDT Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

BSO
195 
WWUS76 KHNX 290933
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
233 AM PDT Sat Mar 29 2025

CAZ338-291800-
/O.CON.KHNX.WI.Y.0021.000000T0000Z-250330T0000Z/
Mojave Desert Slopes-
Including the cities of Mojave
233 AM PDT Sat Mar 29 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON...

* WHAT...West winds 25 to 35 mph with gusts around 55 mph expected.

* WHERE...Mojave Desert Slopes.

* WHEN...Until 5 PM PDT this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

CMolina
140 
WWUS76 KHNX 291709
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
1009 AM PDT Sat Mar 29 2025

CAZ338-291815-
/O.CAN.KHNX.WI.Y.0021.000000T0000Z-250330T0000Z/
Mojave Desert Slopes-
Including the cities of Mojave
1009 AM PDT Sat Mar 29 2025

...WIND ADVISORY IS CANCELLED...

$$

JM

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Mar 26, 3:59 AM PDT, 7 hours 56 minutes earlier. Its key messages:

  • 1. Instability will be on the rise the next few days, though the cap will be hard to break for much of the San Joaquin Valley. Higher elevations may see some thunderstorm development. 2. Late week, a deep low will edge offshore across the Pacific Northwest and usher in precipitation potential to the Central Sierra. There is a 40 to 70 percent chance for 24 hour snowfall greater than half an inch in the higher elevations of Yosemite National Park ending 11 AM Friday. 4. Winds remain a threat for the Mojave Desert slopes Thursday through Saturday with a 70 to 90 percent chance for maximum wind gusts to exceed 50 miles per hour each day.
Area forecast discussion, Mar 26, 3:59 AM PDT, 7 hours 56 minutes before
Area Forecast Discussion
National Weather Service Hanford CA
359 AM PDT Wed Mar 26 2025

.UPDATE...Updated Key Messages and Aviation.

&&

.KEY MESSAGES...

1. Instability will be on the rise the next few days, though
the cap will be hard to break for much of the San Joaquin
Valley. Higher elevations may see some thunderstorm
development.

2. Late week, a deep low will edge offshore across the Pacific
Northwest and usher in precipitation potential to the Central
Sierra. There is a 40 to 70 percent chance for 24 hour snowfall
greater than half an inch in the higher elevations of Yosemite
National Park ending 11 AM Friday.

4. Winds remain a threat for the Mojave Desert slopes Thursday
through Saturday with a 70 to 90 percent chance for maximum wind
gusts to exceed 50 miles per hour each day.

&&

.DISCUSSION...
Clear conditions propagate across central California this
morning as an upper level high pressure ridge sits over the
region. A weak upper level trough forming off the southern
California coast is driving warmer, moist air into the area from
the south to southwest as the flow runs cyclonically around the
trough, and anticyclonically around the ridge. This upper level
flow will drive temperatures well above normal for the region
this afternoon, with highs in the San Joaquin Valley and Kern
County desert ranging in the mid to upper 80s, with foothill
locations in the 70s and mountain areas in the low 60s. The
following are probabilities from the National Blend of Models
to exceed 85 degrees in the valley areas today.

Bakersfield 100% | Coalinga 100% | Fresno 95%
Hanford 85%      | Madera 80%    | Merced 70% | Visalia 85%

Afternoon temperatures typically range near 70 degrees for this
time of year for the San Joaquin Valley, 60s for the foothills,
and in the 40s to 50s in the Sierra. Tomorrow’s temperatures
will be slightly cooler than today, though remaining above
normal as the aforementioned trough tracks through central
California. The following are probabilities to exceed 80 degrees
Wednesday for the central valley.

Bakersfield 85% | Coalinga 45% | Fresno 80%
Hanford 80%     | Madera 65%   | Merced 50% | Visalia 75%

Thursday will bring a pattern change for our region, with a
cooling trend setting up that will last into next week. A robust
low pressure system approaching the Pacific Northwest will
cause upper level flow over central California to shift to the
west, resulting in seasonable temperatures. The flow of moisture
around the center of this system has a low to moderate chance
(20 to 50 percent) to bring light precipitation greater than
0.01 inches to the northern portions of our CWA, which extends
into the Sierra Nevada through Fresno County. The greatest
probabilities will be in and around Yosemite National Park,
which has a 40 to 70 percent chance for half an inch of snowfall
across 24 hours ending 11 AM Friday; snow levels will gradually
fall from 8000 feet Thursday morning to near 5500 feet Friday
morning.

Weak chances for light precipitation remain for the northern
San Joaquin Valley and central Sierra Nevada Friday and Saturday
as the upper level flow continues from the west to southwest,
however the aforementioned system is likely to degrade
significantly from Friday. However, with the near-constant
westerly flow across the region, strong wind gusts are favorable
to propagate along the Sierra crests and in the Mojave Desert
and Slopes entering the weekend. NBM probabilities give a 70 to
90 percent chance for maximum wind gusts to exceed 50 miles per
hour on Thursday in these areas, with similar chances focused in
the Mojave Slopes for Friday and Saturday.

Ensemble guidance shows a moderate signal for a stream of
moisture to approach and move through central California
beginning Sunday. There is a 30 to 70 percent chance for the
region to receive greater than 0.01 inches of precipitation
across 24 hours ending at 5 AM Monday, with chances improving
northward. After a quick decrease in probabilities for Tuesday,
another potential system has similar probabilities for
precipitation across the region Wednesday and Thursday.

&&

.AVIATION...
12Z Update: For the San Joaquin Valley, local MVFR through 18z
Wednesday from mist and haze. Otherwise, VFR conditions and
light winds will prevail across the Central CA interior for the
next 24 hours.

&&

.AIR QUALITY ISSUES...
None.

&&

.CERTAINTY...

The level of certainty for days 1 and 2 is high.
The level of certainty for days 3 through 7 is medium.

Certainty levels include low...medium...and high. Please visit
www.weather.gov/hnx/certainty.html for additional information
and/or to provide feedback.

&&

.HNX WATCHES/WARNINGS/ADVISORIES...
None.
&&

SM/BSO

weather.gov/hanford

Nearby

Wind Advisories in California, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.